Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Memphis, TN

March 25, 2015Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 25, 2015, 8:57 PM CDT for Randolph County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2015, 8:57 PM CDT (01:57 UTC)
Expired
Mar 25, 2015, 10:00 PM CDT
In force
63 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Randolph County, AR

The radar

The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 2.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WUUS54 KMEG 260157
SVRMEG
ARC121-260300-
/O.NEW.KMEG.SV.W.0002.150326T0157Z-150326T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
857 PM CDT WED MAR 25 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 1000 PM CDT

* AT 857 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
  IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THAYER...AND
  MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POCAHONTAS...REYNO...MAYNARD...BIGGERS...RAVENDEN SPRINGS...
  DALTON...ATTICA...ELKINS PARK...MIDDLEBROOK...HAMIL...BROCKETT...
  ELM STORE...INGRAM...STOKES...BRAKEBILL...PITMAN...BIRDELL...
  ENGELERG AND WARM SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3650 9079 3649 9077 3643 9078 3642 9076
      3641 9077 3641 9075 3628 9075 3629 9080
      3619 9081 3625 9124 3626 9126 3633 9126
      3637 9128 3639 9131 3642 9131 3642 9135
      3647 9136 3648 9140 3650 9141
TIME...MOT...LOC 0157Z 240DEG 21KT 3648 9159 

$$
2 follow-up statements
633 
WWUS54 KMEG 260228
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 PM CDT WED MAR 25 2015

ARC121-260300-
/O.CON.KMEG.SV.W.0002.000000T0000Z-150326T0300Z/
RANDOLPH AR-
928 PM CDT WED MAR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR RANDOLPH COUNTY...

AT 928 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES SOUTH OF ALTON...OR 8 MILES EAST OF
THAYER...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...REYNO...MAYNARD...BIGGERS...RAVENDEN SPRINGS...DALTON...
ATTICA...ELKINS PARK...MIDDLEBROOK...HAMIL...BROCKETT...ELM STORE...
INGRAM...STOKES...BRAKEBILL...PITMAN...BIRDELL...ENGELERG AND WARM
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3650 9079 3649 9077 3643 9078 3642 9076
      3641 9077 3641 9075 3628 9075 3629 9080
      3619 9081 3625 9124 3626 9126 3633 9126
      3637 9128 3639 9131 3642 9131 3642 9135
      3647 9136 3648 9140 3650 9141
TIME...MOT...LOC 0228Z 240DEG 21KT 3657 9139 

$$
067 
WWUS54 KMEG 260253
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
953 PM CDT WED MAR 25 2015

ARC121-260303-
/O.EXP.KMEG.SV.W.0002.000000T0000Z-150326T0300Z/
RANDOLPH AR-
953 PM CDT WED MAR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY WILL EXPIRE AT
1000 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3650 9079 3649 9077 3643 9078 3642 9076
      3641 9077 3641 9075 3628 9075 3629 9080
      3619 9081 3625 9124 3626 9126 3633 9126
      3637 9128 3639 9131 3642 9131 3642 9135
      3647 9136 3648 9140 3650 9141
TIME...MOT...LOC 0251Z 240DEG 21KT 3657 9139 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 7:39 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 25, 7:39 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
739 PM CDT WED MAR 25 2015

.UPDATE...

UPDATED FOR SEVERE THUNDERSTORM WATCH THAT INCLUDES PORTIONS OF
NORTHEAST AR...THE MO BOOTHEEL...AND PORTIONS OF NORTHWEST TN
UNTIL 2 AM CDT THU. THE MAIN THREATS WILL BE DAMAGING WINDS AND
LARGE HAIL. UPDATED ZONE FORECASTS AND GRIDS ALREADY SENT. ALSO
UPDATED THE HAZARDOUS WEATHER OUTLOOK TO EXPAND THE SLIGHT RISK
OF SEVERE THUNDERSTORMS EASTWARD.

JCL

&&

.DISCUSSION...  /ISSUED 328 PM CDT WED MAR 25 2015/

CURRENTLY...A 1007 MB LOW PRESSURE SYSTEM IS LOCATED OVER THE RED
RIVER VALLEY WITH A WARM FRONT EXTENDING EAST INTO THE NORTHERN
PART OF THE MIDSOUTH. DEWPOINTS HAVE RISEN INTO THE UPPER 50S AND
LOWER 60S JUST SOUTH OF THE BOUNDARY WITH SBCAPES OF 1000-1500
J/KG. TEMPS ARE IN THE 70S WITH VARIABLY CLOUDY SKIES ACROSS THE
FORECAST AREA. SOUTH WINDS ARE BLOWING AT 10 TO 15 MPH WITH SOME
HIGHER GUSTS.

THIS EVENING INTO TONIGHT...THE LATEST HRRR INDICATES THAT
ISOLATED STORMS MAY DEVELOP ALONG THE WARM FRONT OVER THE NEXT
COUPLE OF HOURS. THESE MAKES SENSE GIVEN THE LACK OF CAP ACROSS
THE AREA...DECENT HEATING AND MODERATE INSTABILITY. ANY STORMS
THAT DO FORM WILL LIFT NORTH OF THE AREA BY EARLY EVENING AND
SHOULD REMAIN SUB SEVERE. THE EARLY EVENING SHOULD BE QUIET AND
MILD. AS THE EVENING PROGRESSES LOW PRESSURE WILL TRACK INTO
NORTHERN ARKANSAS WITH THUNDERSTORMS PUSHING INTO AND DEVELOPING
ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS. BY LATE EVENING
EXPECT CONVECTIVE SEGMENTS TO REACH NORTHEAST ARKANSAS. AT THIS
POINT THE INSTABILITY WILL BE WEAKENING BUT THERE SHOULD BE A
SEVERE THREAT WINDOW OF A FEW HOURS ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME NORTHWEST TENNESSEE.
BY 03Z THERE IS STILL A FEW HUNDRED J/KG OF SBCAPE AND MODERATELY
STEEP LAPSE RATES SUFFICIENT WHEN COMBINED WITH THE SHEAR TO
SUPPORT THE CONTINUATION OF THE SEVERE THREAT UNTIL 06-07Z.
DAMAGING WINDS WILL BE THE MAIN THREAT WITH LARGE HAIL A SECONDARY
THREAT. AS THE COLD FRONT PUSHES IN SHOWER AND A THUNDERSTORM
CHANCES WILL INCREASE LATER TONIGHT ACROSS THE REST OF THE
MIDSOUTH. BY 12Z THU THE FRONT WILL BE LOCATED FROM PARIS TN TO
MEMPHIS TO THE ARKLATEX WITH MOST OF THE PRECIP POST FRONTAL BY
THAT POINT. TEMPS WILL BE DROPPING BEHIND THE FRONT ACROSS THE NW
HALF BRINGING AND ABRUPT END TO THE MILD WEATHER.

THURSDAY...COLD FRONT WILL PUSH THROUGH THE REMAINDER OF THE AREA
WITH SHOWERS AND A FEW THUNDERSTORMS MAINLY EAST OF THE
MISSISSIPPI RIVER. MANY PLACES WILL HAVE MORNING HIGHS WITH
FALLING OR STEADY TEMPS AS STRONG COLD AIR ADVECTION FOLLOWS THE
FRONT. THE SUN MAY PEEK OUT ACROSS NE AR BY LATE IN THE DAY AS THE
FRONT PUSHES EAST.

THURSDAY NIGHT THROUGH SATURDAY NIGHT...LARGE UPPER TROF OVER THE
EASTERN U.S. DURING THIS PERIOD WITH COOL NW FLOW ACROSS THE
MIDSOUTH. EXPECT WELL BELOW NORMAL TEMPERATURES...10 TO 15
DEGREES BELOW NORMAL...DURING THIS PERIOD. A COUPLE OF
DISTURBANCES MOVING THROUGH IN THE NW FLOW COULD PRODUCE PERIODS
OF LIGHT PRECIP BOTH FRIDAY AND SATURDAY. COULD EVEN BE A FEW SNOW
FLAKES ACROSS THE NORTHERN TIER SATURDAY MORNING THOUGH NOTHING
SIGNIFICANT EXPECTED AT THIS TIME. AS FAR AS THE POTENTIAL FOR
FREEZING TEMPS IS CONCERNED...LOOKS LIKE THE BEST CHANCES WILL BE
NORTH OF A JONESBORO AR TO SAVANNAH TN LINE SATURDAY MORNING AND
EAST OF A DYERSBURG TN TO FULTON MS LINE SUNDAY MORNING. SINCE WE
WILL NEED SOME CLEARING TO SEE SUBFREEZING TEMPS THESE
DISTURBANCES MOVING THROUGH THE FLOW MAKE FOR A DIFFICULT TEMP
FORECAST. STAY TUNED.

SUNDAY...LOOKING DRY AND MILDER AS THE UPPER TROF EXITS AND
SOUTHERLY WINDS DEVELOP. TEMPS BACK IN THE 60S.

SUNDAY NIGHT THROUGH WEDNESDAY...A COLD FRONT PROJECTED TO MOVE
THROUGH SUNDAY NIGHT WITH CHANCES FOR RAIN. THE MEDIUM RANGE
MODELS PUSH THE FRONT TO THE SOUTH WITH ONLY SMALL POPS EARLY
NEXT WEEK AND TEMPS BACK TO NORMAL. LOOKING MORE WET BY MIDWEEK AS
A MORE SIGNIFICANT SYSTEM MAY MOVE OUT OF THE MIDDLE OF THE
COUNTRY AND INTO THE MIDSOUTH.

SJM

&&

.AVIATION...

00Z TAF CYCLE

VFR THIS EVENING...WITH LOWER MVFR/IFR CLOUDS COMING IN BEFORE
DAWN. STORMS IN OK/AR WILL GRADUALLY WORK THEIR WAY TOWARDS
JBR...WHILE ADDITIONAL SHOWERS DEVELOP ACROSS THE REGION AFTER
MIDNIGHT. SOUTH WINDS WILL GRADUALLY SHIFT SOUTHWEST THRU WEST AND
THEN NORTHERLY AS TWO DISTINCT FRONTS PUSH THROUGH. RAIN...GUSTY
NORTH WINDS...AND SOME IFR CIGS EXPECTED BEHIND THE SECOND
BOUNDARY. VFR WEATHER ANTICIPATED LATE AT JBR...MKL AND MEM.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 25, 7:26 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT WED MAR 25 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-270230-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
726 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS
OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF
NORTHWEST TENNESSEE. THE MAIN THREATS WILL BE DAMAGING WINDS AND
LARGE HAIL. THE SLIGHT RISK AREA IS GENERALLY ALONG AND NORTH OF A
LINE FROM AROUND JONESBORO ARKANSAS TO DYERSBURG TENNESSEE TO
CAMDEN TENNESSEE.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE JUST SOUTH OF THE
SLIGHT RISK AREA IN NORTHEAST ARKANSAS INCLUDING HARRISBURG.
THE MAIN THREATS WILL BE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SUBFREEZING TEMPERATURES WILL BE POSSIBLE EARLY SATURDAY
MORNING... MAINLY NORTHEAST OF A LINE FROM JONESBORO ARKANSAS TO
JACKSON TENNESSEE.

AREAS IN WEST TENNESSEE AND NORTHEAST MISSISSIPPI NEAR THE
TENNESSEE RIVER COULD SEE SUBFREEZING TEMPERATURES AGAIN ON SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR PORTIONS OF NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF NORTHWEST
TENNESSEE TONIGHT.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:13 AM CDTRiver Flood WarningMEGClay, Greene57 hr
Mar 26, 2:25 PM CDTFreeze WatchMEGClay, Greene, Mississippi, Randolph24 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.